Help, after 6 months of insomnia, nausea, upset stomach, headaches and you name it, I am being taken off my 150mg dosage of Effexor XR, I am now down to 75mg for 1 week, still not sleeping, agitated, anxious, and feeling like a truck hit me.
Does anyone have any suggestions, I have two small children and coping with my depression and kids is hard enough without withdrawl symptoms from a drug.
I am sorry you are having problems with meds. That happens sometimes. The only suggestion I would have is to keep in touch with your doctor and to follow his advice. The "weening off" or down, of the med is the way that it is most times recommended. There are posts here and on the Stress board of people who have taken this drug. There are many meds for mental illness they have different effects on different people. I have taken several of them and it was only lately that I found one that seems to help and has acceptable side effects for <B>me</B>. Keep in touch and let us know how you are doing.
I did some reading about Effexor withdrawal since I was prescribed the drug. Someone said drinking lots of water helps. More than one person said that Benedryl helps with a few of the withdrawal symptoms. I also read that some people have been prescribed Prozac while weaning off of Effexor (short-term - going from Effexor to Prozac and then off Prozac). I can assure you, because of all the messages I read, that withdrawal problems are not that uncommon. Hope this helps.
I know your pain. I, too, have 2 small ones at home & withdrawl/symptoms is the most inconvienent thing to go thru. Don't know if you have allready or not, but take a look at my 'story' in Mental Health--Effectsor, as it should be spelled, you are not alone. I'm still stuck on 75mg a day...I've tried EVERYTHING, yet, still, withdrawl hits me HARD if I go under 75mg. My 'new' doctor's got me on Serzone also, saying that "might" help me wean off the Effexor. Hopeing, all I got left. I hope you won't have to endure any more hell w/ this stOOpid drug. It should be banned. A 'fad' drug doctors prescribe to gain a proffit---yet they know nothing more about it. (They really don't) Only a few DO know the side effects from it...maybe you can find another Dr. that does so you can resolve this nightmare. My heart goes out to you.
I sooo agree with you about Effexor! I can't beleive that they give this drug out so easily. The withdrawl effects are so bad, it should only be prescribed for people who are extreamly bad off--if at all! It totally amazes & appauls me that our country will throw people in prison for some minor drug offenses, but then allows the drug companies to treat us like guinny pigs to test their drugs / and make tons of money! Big corporations are so much more evil than all these little individuals they put in jail! Sorry, I just had to vent a little. I have been taking Effexor XR for about 2 1/2 years. It started to not work very well, so my doctor said to quit taking it. I had been taking 75mg every day. Well, I started getting the terrible withdrawl symptoms about 36 hours after the last pill. Very weird sensations! When I moved my head or even my eyes. I would feel like I just fell a few feet. I would get that jolt like you sometimes get when you're falling asleep, and you dream of falling. The jolt/ electric feeling would go down my arms & hands. I would also get this sortof sound thing (halucination) of whoa, whoa, whoa--hard to describe. So, my doctor added taking Wellbutrin XR 150mg twice a day. Still, that didn't do the trick. So, I started to reduce the Effexor XR by taking just regular Effexor tabs 75mg (these don't stay in your system continuously). I took these daily for 2 weeks, then cut them in half (37 1/2mg) daily, which I will do for 2 weeks, then try cutting that in half. This has worked pretty well. Maybe the trick is to reduce the quantity (mg's) daily, before trying to reduce the frequency the drug is taken. Hope this helps--ask your doctor (ha, ha) for what little they seem to know.
I was on Effexor, and it made me insane... The withdrawl was so bad from it that I went into the ER. I didn't have any short term memory, and the 2months I was on it in my life... I no longer recall. It was the worst thing I had ever done, and I am still recovering, trying to find myself again, and I have been off of it for 2 months now. You MUST tapper, do not miss a dose when tappering.... Get help for taking care of your kids right now, that drug ruined my life, I feel for you, I really do, and most people don't have the reaction I did.... but the withdrawl will fade with time, just MAKE SURE you tapper. Best wishes!
Is there nothing good in your experience with effexor?I have just started 6 days ago and I am really agitated!Almost to a point where I thought I was having a manic episode!Withdrawl sucks from most AD's,I've gone through it many times is withdrawl from effexor alot worse then?Thanks!Kristi
Hello all. Just read the interesting messages on Effexor withdraw. I have been taking 375mg for the last 7 months. I had not thought about how to get off of the med. I was off of it for 5 days once, when I was in the hospital for a compound fracture. The hospital refused to give me more than 37.5mg of Effexor because they did not believe I was taking that high a dose. Since they would not provide the right dosage I did not take any. I was a little agitated by the time I left but was doing ok. Does any one know how long the stuff stays in the blood or when the withdraw symptoms surface?
Hi I am feeling a little better, I went on to tablets and reduced the drug very slowly I now take a 1/4 tablet morning and night but it is a very slow process.
I have been diagnosed with Post Traumtic Stress and I am wating for an appointment to get it sorted out. Funny enough it was the Baby Health Care Nurse who finally realised why I was so depressed all the time, not a mental health professional.
Thanks for all the messages it has helped me thru.
I have had terrible experiences with a few Ad's and I don't feel that they should be banned!They are put on the market to help those who might benifit from it!I belive that if you had a bad experience with effexor,it doesn't mean everyone will!I have realized sinse reading more poeples posts here and elsewhere that for everyone it is different,some have no problem getting off this med,yes others have a really rough time but I think it is unfair to say that this med is so bad from your single experience.Every drug has horror stories and they also have changed many peoples lives possitivly!I'm just frustrated seeing all this "bad drug" or "do not take that!"I have tried so many Ad's and nothing works,so I hope this one will!When I feel the time to discontinue comes around,I'll worry about these things then!Thanks I needed to vent,I ment no disrespect to anyone,and was not singleing anyone out!Thanks for listening!Kristi
I'm really worried after reading about the effexor xl withdrawal symptoms. i'm 300 mgs at the moment and have been on the drug for just over 18 months. i've got drug resistant depression and am about to start coming off the effexor so i can start taking moclobamide (anyone know anything about that one??) and now i'm really worried about side effects when coming off effexor. any advice?? anyone not had side effects coming off effexor?
It has been difficult, but you will get there, particularily if you have been on the drug for 18 months and have had no trouble, I have a serotinin overdose which has made it difficult. Make sure you wean off really slowly. I half my dosage every 2 weeks and actually take them twice a day morning and night. But check with your doc, if he's not sure get him to check with the manufacturers. Good Luck
So sorry to hear that FX is hitting you hard. I have heard many bad stories about coming off this drug.
I was on it for about 6 months at a dose of 375mg per day. My pdoc just took me off it and I was frightened of the effects.
I have had little or no trouble at all fortunately. Just want to say that so that people know that not everyone suffers from withdrawal. It affects different people in different ways. I dropped 75mg each day over a five day period. It did help me too. It stabilised my D and eliminated my anxiety/panic.
Why come off it? My pdoc thinks I can get better on another drug ( don't they always ) and that FX had given me the maximum benefit it could ( can't argue with that ).
I do so agree with the " guinea pig " statement. There is no question in my mind that we are used to test new drugs. Who else could they test them on? It scares me sometimes but then I think, what if I just stayed how I was? Not a choice really is it. Much as we dislike it.
The facts are that medical science is just starting to scratch the surface of depression and how to " cure " it. But so are many other illnesses.
The drug flushes out of your body within a day or so of stopping, unlike some others.
Side effects can be terrible. Nausea and distortion of vision are a couple of the most common.
I'm told the best way to come off them if it is hurting is to do it in hospital under medical supervision. If you can't do that then in bed, sleeping as much as possible is next best. Of course that is difficult with young children at home.
I see that Julie has recovered from her withdrawal. There is one other thing I would like to say, and that is, if your meds make you feelsick ( Julie said she was off for 6 months ) then don't continue that drug. Change it as soon as you can once you feel it's not for you. If it starts making you feel sick then it usually is not going to get better for you.